MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787PSAX10I0
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Embolism (1829); Patient Problem/Medical Problem (2688)
Date of Event 01/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated that the used port/catheter will be returned for evaluation, but it has not yet arrived.Upon receipt of the device and completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, "on attached port, the connector came off and had to be surgically removed.Also the patient had a cath lab procedure.The physician said the catheter had embolized.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the vortex port product family and the failure mode "catheter detached {from port}." no adverse trend was identified.The reported complaint description cannot be confirmed as no sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Multiple attempts to contact the end user for additional details received no response.Per the directions for use (dfu) provided with the vortex port: "use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: fibrin sheath, migration, catheter pinch-off (compression of the catheter between the clavicle and the first rib) and catheter fragmentation." regarding catheter placement, per dfu: "(preattached catheter) follow general port placement guidelines described under "port placement considerations" and "percutaneous procedure".A small incision is made in deltopectoral groove to expose cephalic vein or a small transverse incision in neck to expose external jugular vein.Isolate vessel.Introduce catheter through venotomy and advance to desired location.Confirm catheter placement by appropriate radiographic technique.3.Anchor catheter at venotomy site.Avoid excessive suture tightness to prevent catheter occlusion.Caution: sufficient slack should be left between port and catheter insertion point to preclude strain on the catheter.When using external jugular vein, carefully position the catheter over clavicle to avoid kinking or occlusion." (b)(4).
 
Additional Manufacturer Narrative
Additional information received via a legal summons on 11/25/2024.

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
law ryan
10 glens falls technical park
glens falls, NY 12801
5187424488
MDR Report Key7274487
Report Number1317056-2018-00013
Device Sequence Number135662
Product Code LJT
UDI-Device IdentifierH787PSAX10I0
UDI-PublicH787PSAX10I0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2022
Device Catalogue NumberH787PSAX10I0
Device Lot Number5165411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/24/2018
11/25/2024
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date05/23/2018
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale